Alert archive / Delaware / Areal Flood Warnings in 2009

Areal Flood Warning 33, NWS Philadelphia/Mount Holly

December 9, 2009Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 9, 2009, 4:55 PM EST for Sussex County, Delaware. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2009, 4:55 PM EST (21:55 UTC)
Expired
Dec 9, 2009, 10:45 PM EST
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 16 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 887 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
887 m²/s²
0-3 km storm-relative helicity
1306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 092155
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EST WED DEC 9 2009

DEC005-100345-
/O.NEW.KPHI.FA.W.0033.091209T2155Z-091210T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
455 PM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  WEST CENTRAL SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 1045 PM EST

* AT 450 PM EST...THE GAGE IN BRIDGEVILLE ON THE NANTICOKE RIVER 
ROSE ABOVE FLOOD STAGE. FURTHER RISES ARE EXPECTED INTO THE EVENING 
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 3882 7571 3882 7545 3865 7544 3865 7570

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 9, 3:00 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 9, 3:00 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EST WED DEC 9 2009

.SYNOPSIS...
INTENSE LOW PRESSURE ACROSS THE GREAT LAKES REGION WILL CAUSE A
STRONG COLD FRONT TO CROSS THE AREA EARLY TONIGHT. STRONG GUSTY
WINDS WILL ACCOMPANY AND FOLLOW THIS FRONT INTO THURSDAY. HIGH
PRESSURE OVER THE PLAINS WILL BUILD EASTWARD THURSDAY AND REMAIN
ACROSS THE AREA INTO THE EARLY PART OF THE WEEKEND. A WEAK
DISTURBANCE MAY AFFECT THE DELMARVA AND SOUTHERN NEW JERSEY LATE
THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE STRONG LOW OVER MICHIGAN WILL SEND THE COLD FRONT, PRESENTLY
OVER WEST-CENTRAL PA, ACROSS OUR REGION AFTER DARK. A BAND OF
SHOWERS AND SCATTERED THUNDERSTORMS ARE ATTACHED TO THE FRONT.
ALTHOUGH I DO NOT EXPECT ANY THUNDERSTORMS ACROSS OUR AREA, BUT
SCATTERED SHOWERS AND GUSTY WINDS WILL RETURN TO THE AREA EARLY
TONIGHT. ONCE THE FRONT PASSES BY, CLEARING WILL BEGIN AND GUSTY
WINDS WILL CONTINUE.

A WIND ADVISORY WAS ISSUED EARLIER AND WILL REMAIN IN EFFECT
OVERNIGHT. WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE. THESE WIND
GUSTS ALONG WITH THE SATURATED GROUND MAY CAUSE SOME TREES TO
TOPPLE AND SOME POWER OUTAGES ARE POSSIBLE. LOWS WILL FALL INTO
THE LOW TO MID 30S UP NORTH TONIGHT AND MID TO UPPER 30S ACROSS
THE SOUTH.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
FAIR WEATHER SHOULD PREVAIL IN THE SHORT TERM AS HIGH PRESSURE
BUILDS IN FROM THE PLAINS. WINDS WILL STILL BE GUSTY THURSDAY, AND
THE PRESENT ADVISORY WILL CONTINUE INTO THE DAYTIME HOURS FOR NOW.
LATER SHIFTS CAN ADJUST THE ENDING TIME AS NEEDED. TEMPERATURES
WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL DURING THE SHORT TERM.
SKY COVER SHOULD BE MAINLY CLEAR THROUGH MUCH OF THE SHORT
TERM, HOWEVER SOME CLOUDINESS MAY BE AROUND DURING THE BEGINNING
OF THURSDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE ACTIVE SUBTROPICAL JET COURTESY OF OUR WEEKLY STRONG RATED EL
NINO CONTINUES TO CAUSE FORECASTING PROBLEMS IN THIS RANGE, ONE
BECAUSE IT IS ACTIVE AND TWO BECAUSE ITS COVERING MORE REAL ESTATE
THAN AVERAGE, THUS THE SHORT WAVES ARE COMING ONSHORE AND MOVING
ACROSS THE SOUTHERN CONUS FASTER THAN AVERAGE GIVING LESS FORECAST
LEAD TIME. LONG TERM FORECAST CONFIDENCE WILL REMAIN LESS THAN
AVERAGE.

CASE IN POINT WITH THIS WEEKEND SYSTEM IN WHICH THE GFS AND ECMWF
ARE CURRENTLY STILL ABOUT 24 HOURS APART IN THE ARRIVAL OF
PRECIPITATION, SUNDAY MORNING VS MONDAY MORNING. EVEN THOUGH THERE
ARE TIMING DIFFERENCES, THERE IS A GENERAL MODEL CONSENSUS OF A
GENTLE WAA PATTERN STARTING TO THE WEST OF THE ARCTIC HIGH WITH A
RELATIVELY WEAK LOW PRESSURE SYSTEM EMERGING OFF THE SOUTHERN MIDDLE
ATLANTIC OR SOUTHEAST COAST. WE DID NOT WANT TO PUSH THE START OF
PCPN CHANCES ALL THE WAY TO SUNDAY NIGHT, BUT FOR NOW REMOVED
MENTION FOR SATURDAY NIGHT.

THE AIR MASS WILL START COLD ENOUGH FOR SNOW, ESPECIALLY THE SOONER
IT STARTS AND THEN ANY REMAINING COLD AIR BY SUNDAY NIGHT/MONDAY
WOULD BE PRETTY MUCH CONFINED TO GROUND LEVEL.

ANOTHER ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH OUR CWA ABOUT
TUESDAY. THE MODELS HAVE BACKED AWAY FROM A MORE VIGOROUS SOUTHERN
STREAM CONTRIBUTOR TO THIS SYSTEM. GIVEN HOW ACTIVE IT HAS BEEN WE
WILL HAVE TO WATCH THIS SOLUTION IN THE DAYS AHEAD. PRECEDING THIS
FRONT THE AIR MASS FOR MUCH OF OUR CWA SHOULD BE WARM ENOUGH FOR
MAINLY RAIN SHOWERS. WE MENTIONED FLURRIES IN THE NW FLOW BEHIND
THIS FRONT FOR OUR NWRN CWA IN THE ARCTIC AIR MASS. MAX TEMPS ON
WEDNESDAY MIGHT BE TOO HIGH PENDING HOW QUICKLY THIS BLAST ARRIVES.

TEMPS IN THE LONG TERM SHOULD AVERAGE BELOW NORMAL AT BOTH ENDS WITH
POSSIBLY SOME MILDER THAN NORMAL TEMPS ON MONDAY AND TUESDAY. AFTER
THE ARCTIC FRONT MOVES THROUGH THE MEDIUM MODELS ARE FORECASTING THE
CONTINUATION OF A RATHER ROBUST -NAO PATTERN WITH A BLOCK INTO
GREENLAND AND A POLAR VORTEX THAT CAME FROM RUSSIA WITH LOVE TO
REACH THE CANADIAN MARITIMES AT THE END OF NEXT WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

PRIMARY ISSUE WILL BE THE WINDS FOR THE NEXT SEVERAL DAYS ALTO THEY
WILL BE CONSISTENTLY FROM THE WEST. PUBLIC WIND ADVISORIES ARE IN
EFFECT SO SOME OF THE WIND GUSTS TO 40 KTS. OTHERWISE GOOD VFR
CONDITIONS THROUGH SATURDAY.

OUTLOOK...
STORM SYSTEM MOVING NORTH ALONG THE COAST SUNDAY WILL BRING LOWERING
CIGS/VSBYS WITH CATEGORIES OF IFR BY SUNDAY EVENING.

&&

.MARINE...
THE WINDS WILL BE OFFSHORE UNTIL SUNDAY MORNING BUT GALES AND/OR SMALL
CRAFT ADVISORIES WILL BE UP FOR A GOOD PART OF THAT TIME. AS THE LOW
DEPARTS TO THE NORTH HIGH PRESSURE WILL BE BUILDING NORTHEAST FOR
THE NEXT SEVERAL DAYS. THE COLD AIR RUSH BEHIND THE DEEP LOW WILL
KEEP THE LOWER PART OF THE ATMOSPHERE IN TURMOIL AS COLD AIR RUSHES
TO THE COAST. THE GALES WILL BE IN EFFECT AT LEAST THROUGH FRIDAY
MORNING. THE ROUGHEST SEAS WILL BE ACROSS THE LOWER END OF THE
DELAWARE BAY WHILE NEARSHORE SEAS ON THE OCEAN FRONT WILL BE JUST A
COUPLE FEET WITH INCREASING HEIGHTS THE FARTHER OUT YOU GO. GALE
WARNINGS WILL ALSO BE IN EFFECT AT THE CANYONS. THE HIGH PRESSURE
WILL MOVE OFF THE COAST ON SUNDAY WITH A RETURN SOUTH TO SOUTHWEST
FLOW WITH A WEAK LOW MOVING NORTH ALONG THE COAST TO NORTH CAROLINA
BEFORE MOVING FARTHER OFFSHORE.

&&

.HYDROLOGY...
PLENTY OF HYDROLOGICAL ISSUES CONTINUE ACROSS THE AREA FROM LAST
NIGHTS AND THIS MORNINGS HEAVY RAINS. NUMEROUS WARNINGS CONTINUE
AT THE GAGED POINTS. SOME OF THE SLOWER RESPONDING RIVERS MAY NOT
CREST UNTIL THURSDAY. CONSULT THE LATEST PRODUCTS FLS/FLW FROM OUR
OFFICE OR LOOK AT THE AHPS PAGES ON THE WEB FOR THE LATEST.

&&

.TIDES/COASTAL FLOODING...
THE SECONDARY LOW THAT FORMED OVER THE DELMARVA SENT THE TIDAL
DEPARTURES ALONG THE COAST TO NEAR 4 FEET ABOVE NORMAL AT SANDY
HOOK. LUCKILY THIS HAPPENED AT LOW TIDE. WITH THE WINDS NOW SHIFTING
TO THE SOUTHWEST THE DEPARTURES HAVE COME DOWN JUST AT THE TIME OF
HIGH TIDE. NOW...WE GET TO SEE THAT OTHER SIDE OF THE OCEAN...THE
BOTTOM AS THE OFFSHORE WINDS PUSH THE WATER OFFSHORE WITH DEPARTURES
REACHING ABOUT 2 TO 2.5 FEET BELOW NORMAL WITH THE POTENTIAL FOR
BLOWOUT TIDES.

ON THE MAIN-STEM OF THE DELAWARE...WE ARE APPROACHING LOW TIDE BUT
DEPARTURES ARE 4 FEET ABOVE NORMAL. THE NEXT HIGH TIDE WILL OCCUR
THIS EVENING WITH THE WINDS IMPACTING THE TIDES AND LOWERING THE
DEPARTURES TO LEVELS THAT WILL PRODUCE MINOR TIDAL FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     PAZ054-055-060>062-067>071.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ069>071.
NJ...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     NJZ001-007>010-012>027.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NJZ016>019.
DE...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     DEZ001>004.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR DEZ001.
MD...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY FOR
     MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...OHARA
NEAR TERM...OHARA
SHORT TERM...OHARA
LONG TERM...GIGI
AVIATION...EBERWINE
MARINE...EBERWINE
HYDROLOGY...OHARA
TIDES/COASTAL FLOODING...EBERWINE
Hazardous weather outlook, Dec 9, 3:00 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EST WED DEC 9 2009

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>015-020>027-
PAZ054-055-060>062-067-068-102000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-
300 PM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT LATER TODAY AND
TONIGHT. WIND GUSTS OVER 45 MPH ARE POSSIBLE. SINCE THE GROUND IS
WET FROM EARLIER RAINS, THERE IS A POSSIBILITY FOR A FEW TREES
TOPPLING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ069>071-102000-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BUCKS-
DELAWARE-PHILADELPHIA-
300 PM EST WED DEC 9 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT LATER TODAY AND
TONIGHT. WIND GUSTS OVER 45 MPH ARE POSSIBLE. SINCE THE GROUND IS
WET FROM EARLIER RAINS, THERE IS A POSSIBILITY FOR A FEW TREES
TOPPLING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-102000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
300 PM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 2 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-102000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
300 PM EST WED DEC 9 2009

...GALE WARNING IN EFFECT UNTIL 2 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 9, 3:33 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EST WED DEC 9 2009

NJZ001-007-PAZ054-055-061-062-092300-
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
333 PM EST WED DEC 9 2009

...LOCALLY DENSE FOG OVER THE HIGHER ELEVATIONS...

AREAS OF FOG, WITH VISIBILITIES LOCALLY BELOW ONE-HALF MILE, WILL
CONTINUE ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN POCONOS AND
NORTHERN NEW JERSEY THROUGH THE EARLY EVENING. DRIVE WITH CARE IN
THE FOG AND BE PREPARED FOR A LONGER THAN USUAL EVENING COMMUTE.
Special weather statement, Dec 9, 4:17 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EST WED DEC 9 2009

NJZ001-007-PAZ055-092215-
MONROE PA-SUSSEX NJ-WARREN NJ-
417 PM EST WED DEC 9 2009

...A LINE OF SHOWERS WILL AFFECT SUSSEX...WARREN AND MONROE
COUNTIES...

AT 413 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS 14 MILES WEST OF NEWTON...MOVING NORTHEAST AT 25
MPH. THE LINE WILL BE NEAR FLATBROOKVILLE AROUND 430 PM...FIVE
POINTS...ANDOVER AROUND 435 PM...CRANDON LAKES...NEWTON AROUND 445
PM...BRANCHVILLE AROUND 455 PM...OGDENSBURG AROUND 500
PM...HAINESVILLE AND FRANKLIN AROUND 505 PM.

THIS LINE OF SHOWERS WILL PRODUCE SMALL HAIL.

HEAVENER
Special weather statement, Dec 9, 4:39 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EST WED DEC 9 2009

NJZ001-008-010-092245-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-
439 PM EST WED DEC 9 2009

...STRONG THUNDERSTORMS WILL AFFECT MORRIS...SOMERSET AND SUSSEX
COUNTIES...

AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MORRISTOWN...MOVING
NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR BERNARDSVILLE...
BASKING RIDGE AROUND 445 PM...MORRISTOWN...HANOVER TOWNSHIP AROUND
500 PM...BOONTON...MOUNTAIN LAKES AROUND 515 PM...LINCOLN PARK...
PEQUANNOCK TOWNSHIP AROUND 530 PM AND VERNON VALLEY AROUND 545 PM.

OTHER SHOWERS AND ISOLATED THUNDERSTORMS WERE ALSO WORKING THEIR WAY
THROUGH SUSSEX COUNTY.

SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE SMALL
HAIL.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 5:04 AM ESTWind AdvisoryPHISussex4 hr
Dec 9, 5:43 AM ESTRiver Flood WarningPHINew Castle9 hr
Dec 9, 6:53 AM ESTAreal Flood WarningPHINew Castle8 hr
Dec 9, 7:08 AM ESTAreal Flood AdvisoryPHIKent, Sussex4 hr
Dec 9, 7:54 AM ESTRiver Flood WarningPHINew Castle8 hr
Dec 9, 8:44 AM ESTRiver Flood WarningPHINew Castle5 hr
Dec 9, 12:00 PM ESTWind AdvisoryPHIKent, New Castle, Sussex33 hr
Dec 9, 2:26 PM ESTCoastal Flood AdvisoryPHINew Castle7 hr
Dec 9, 2:55 PM ESTAreal Flood WarningPHINew Castle7 hr

Nearby

Areal Flood Warnings in Delaware, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.